Alert archive / Oklahoma / Heat Advisories in 2014

Heat Advisory 2, NWS Tulsa, OK

July 21, 201413 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jul 21, 2014, 3:07 PM CDT for 13 counties in Oklahoma. It took effect at Jul 22, 2014, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2014, 3:07 PM CDT (20:07 UTC)
In effect from
Jul 22, 2014, 1:00 PM CDT
Expired
Jul 22, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 14 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 21, 2:52 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 21, 2:52 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT MON JUL 21 2014

.DISCUSSION...

DANGEROUS HEAT IN THE PROCESS OF RETURNING TO EASTERN OKLAHOMA AND
WESTERN ARKANSAS. DEW POINTS IN THE MID 70S HAVE STEADILY RETURNED
TO MUCH OF OKLAHOMA TO THE WEST OF HIGHWAY 69...AFTER STARTING THE
DAY WITH VALUES IN THE MID 60S. TRIPLE DIGIT HEAT
INDICES...INCLUDING A FEW SPOTS FLIRTING WITH HEAT ADVISORY
CRITERIA...ARE SPREAD ACROSS PARTS OF NORTHEAST OKLAHOMA TO THE
WEST OF HIGHWAY 75 THIS AFTERNOON. THIS WILL ONLY WORSEN TOMORROW
AND WEDNESDAY...AS HIGH TEMPERATURES WARM INTO THE MID AND UPPER
90S ACROSS MUCH OF THE REGION. ALTHOUGH THIS HEAT AND HUMIDITY IS
NOT ATYPICAL FOR LATE JULY...IT COULD BE ESPECIALLY DANGEROUS
GIVEN THAT OVERNIGHT LOWS DURING THIS PERIOD WILL BE NEAR TO ABOVE
HIGH TEMPERATURES SEEN ACROSS THE AREA JUST A FEW DAYS AGO.
CERTAINLY A DRASTIC CHANGE IN CONDITIONS.

HEAT INDICES ARE MOST LIKELY TO REACH 105 /ADVISORY CRITERIA/ TO
THE NORTHWEST OF A LINE FROM MIAMI TO MUSKOGEE TO OKEMAH
TOMORROW...WITH A MUCH LARGER PART OF THE REGION SEEING HEAT
INDICES THAT HIGH FOR WEDNESDAY. WILL GO AHEAD AND ISSUE A HEAT
ADVISORY FOR TOMORROW AFTERNOON FOR THE AFOREMENTIONED PORTIONS OF
NORTHEAST OKLAHOMA...AND ALSO UPGRADE THE PREVIOUS EXCESSIVE HEAT
WATCH FOR TULSA COUNTY TO A WARNING THROUGH WEDNESDAY EVENING.
LATER SHIFTS WILL HAVE TO WATCH OTHER PARTS OF EASTERN
OKLAHOMA...INCLUDING AREAS NEAR GROVE...TAHLEQUAH...AND
MCALESTER...FOR POSSIBLE EXPANSION OF THIS ADVISORY TOMORROW...AS
THE CURRENT FORECAST IS VERY NEAR CRITERIA. AN ADDITIONAL HEAT
ADVISORY WILL LIKELY BE NEEDED FOR WEDNESDAY FOR A GOOD PORTION OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.

A WEAK FRONT WILL MOVE THROUGH THE REGION WEDNESDAY...WITH
INCREASING THUNDERSTORM CHANCES BY THE AFTERNOON AND
EVENING...ESPECIALLY IN FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
NEAR NORMAL AFTERNOON TEMPERATURES WILL RETURN AREAWIDE
THURSDAY...BUT WILL BE SHORT LIVED...AS THE HEAT COMES BACK FOR
THE WEEKEND. ADDITIONAL HEAT HEADLINES WILL LIKELY BE NEEDED AT
LEAST SATURDAY.

THE UPPER RIDGE WILL RETREAT WESTWARD LATE IN THE
WEEKEND...ALLOWING NORTHWEST FLOW TO DEVELOP OVER THE REGION. THIS
WILL INCREASE THUNDERSTORM CHANCES INTO THE BEGINNING OF NEXT
WEEK...AND ALSO BRING MUCH COOLER TEMPERATURES BACK TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  99  77  99 /   0   0   0  20
FSM   69  96  73  97 /   0   0  10  50
MLC   68  96  73  98 /   0   0  10  20
BVO   68  99  71  96 /   0   0   0  20
FYV   63  93  69  93 /   0   0  10  50
BYV   65  93  70  92 /   0   0  10  50
MKO   69  97  72  98 /   0   0  10  30
MIO   70  97  74  94 /   0   0  10  40
F10   70  97  73  98 /   0   0  10  20
HHW   68  95  71  97 /   0   0   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 8 PM WEDNESDAY FOR
     OKZ060.

     HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ070-OKZ071.

AR...NONE.
&&

LONG TERM....22
Hazardous weather outlook, Jul 21, 12:52 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT MON JUL 21 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1252 PM CDT MON JUL 21 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
DEWPOINTS NEAR OR ABOVE 70 DEGREES WILL RESULT IN HEAT INDEX
VALUES BETWEEN 100 AND 105 DEGREES ACROSS PARTS OF EASTERN
OKLAHOMA THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HEAT WILL CONTINUE TO BE AN ISSUE THROUGHOUT THE UPCOMING WEEK. A
WEAK COLD FRONT...COUPLED WITH NORTHWEST UPPER FLOW WILL BRING LOW CHANCES
FOR THUNDERSTORMS A COUPLE OF DAYS DURING THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:22 AM CDTExcessive Heat WatchTSATulsa12 hr
Jul 21, 3:07 PM CDTExcessive Heat WarningTSATulsa49 hr

Nearby

Heat Advisories in Oklahoma, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.